Alert archive / California / Winter Storm Warnings in 2018
Winter Storm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 20, 2018, 1:05 PM PST. It took effect at Jan 21, 2018, 7:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2018, 1:05 PM PST (21:05 UTC)
- In effect from
- Jan 21, 2018, 7:00 AM PST
- Expired
- Jan 21, 2018, 3:01 AM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
879 WWUS46 KSTO 202105 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 105 PM PST Sat Jan 20 2018 ...Heavy Mountain Snow Possible Sunday and Monday... .Cold Pacific storm will bring periods of moderate to heavy snow Sunday into Monday across the Shasta-Siskiyou mountains, Coastal range, and mountains of Western Plumas county. Heaviest snow is expected Sunday evening. Snow levels will initially be around 2000 to 3000 feet Sunday then increase Sunday night into Monday. CAZ013-211230- /O.UPG.KSTO.WS.A.0003.180121T1700Z-180122T1700Z/ /O.NEW.KSTO.WS.W.0002.180121T1500Z-180122T1800Z/ Shasta Lake Area / Northern Shasta County- 105 PM PST Sat Jan 20 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM PST MONDAY ABOVE 2000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 3 to 8 inches are expected, with localized amounts up to 12 inches. Snow levels will initially be around 2000 feet Sunday, rising to 3000 to 3500 feet Monday. * WHERE...Shasta Lake Area / Northern Shasta County including Interstate 5. * WHEN...7 AM Sunday to 10 AM Monday. Heaviest snow expected Sunday evening. * ADDITIONAL DETAILS...Be prepared for snow covered roads with difficult driving conditions and possible significant reductions in visibility at times. Wind gusts up to 45 mph possible over higher terrain Sunday afternoon and night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-211230- /O.UPG.KSTO.WS.A.0003.180121T1700Z-180122T1700Z/ /O.NEW.KSTO.WW.Y.0003.180121T1500Z-180122T1800Z/ Mountains Southwestern Shasta County to Northern Lake County- 105 PM PST Sat Jan 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 5 inches are expected, with localized amounts up to 13 inches possible over the highest terrain. Snow levels will be around 3000 to 3500 feet Sunday, rising to 4500 feet Monday. * WHERE...Mountains Southwestern Shasta County to Northern Lake County. * WHEN...7 AM Sunday to 10 AM Monday. Heaviest snow expected Sunday evening. * ADDITIONAL DETAILS...Be prepared for snow covered roads with reduced visibilities at times. Wind gusts up to 40 mph possible over higher terrain Sunday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ068-211230- /O.UPG.KSTO.WS.A.0003.180121T1700Z-180122T1700Z/ /O.NEW.KSTO.WW.Y.0003.180121T2200Z-180123T0000Z/ Western Plumas County/Lassen Park- 105 PM PST Sat Jan 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 4 PM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. In addition, some reductions to visibility are expected. Total snow accumulations of 3 to 7 inches are expected, with localized amounts up to 14 inches over the highest terrain. * WHERE...Western Plumas County/Lassen Park. * WHEN...2 PM Sunday to 4 PM Monday. * ADDITIONAL DETAILS...Be prepared for snow covered roads with reduced visibilities at times. Wind gusts up to 50 mph possible over higher terrain Sunday afternoon and night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
1 follow-up statement
833 WWUS46 KSTO 211101 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 301 AM PST Sun Jan 21 2018 ...Mountain Snow Sunday and Monday... .Cold Pacific storm will bring periods of moderate snow Sunday into Monday across the Shasta-Siskiyou mountains, Coastal range, and mountains of Western Plumas county. Heaviest snow is expected Sunday evening. Snow levels will initially be around 2000 to 3000 feet Sunday then increase Sunday night into Monday. CAZ013-220000- /O.CAN.KSTO.WS.W.0002.180121T1500Z-180122T1800Z/ /O.EXA.KSTO.WW.Y.0003.180121T1500Z-180122T1800Z/ Shasta Lake Area / Northern Shasta County- 301 AM PST Sun Jan 21 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 4 to 6 inches, with localized amounts up to 9 inches, are expected. * WHERE...Shasta Lake Area / Northern Shasta County. * WHEN...7 AM today to 10 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times with gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-220000- /O.CON.KSTO.WW.Y.0003.180121T1500Z-180122T1800Z/ Mountains Southwestern Shasta County to Northern Lake County- 301 AM PST Sun Jan 21 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches, with localized amounts up to 7 inches, are expected. * WHERE...Mountains Southwestern Shasta County to Northern Lake County. * WHEN...7 AM today to 10 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times with gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ068-220000- /O.CON.KSTO.WW.Y.0003.180121T2200Z-180123T0000Z/ Western Plumas County/Lassen Park- 301 AM PST Sun Jan 21 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches, with localized amounts up to 7 inches, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...2 PM today to 4 PM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times with gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 9:35 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 20, 9:35 AM PST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 935 AM PST Sat Jan 20 2018 .Synopsis... Dry today then a series of Pacific storms move through Sunday through Thursday bringing rain, mountain snow, and gusty wind at times. && .Discussion... Upper level ridging builds into the forecast area today bringing drier weather with some light northerly wind. High temperatures this afternoon expected to be near normal temperatures. Ridge axis shifts through overnight allowing upstream baroclinic cirrus to advect into the CWA. Guidance showing overnight low temperatures in the Central Valley expected to be similar to this morning. However amount of higher clouds moving in could impact morning fog or frost development. Pacific frontal system begins to spread precipitation into western portions of the CWA tomorrow afternoon, and then across the entire CWA Sunday night into Monday. Models agree on bulk of precip expected over the northern and western portions of our forecast area but have significant QPF differences over Interior NorCal. GFS20 is the driest with 00Z EC wettest, and NAM-12 between the two. This adds some uncertainty to the Winter Storm watch currently in effect. With colder air already in place, snow levels will be low enough to impact travel along I-5 through the Shasta-Siskiyou mountains. Rain totals in the Central Valley range from around a tenth of an inch to over three-quarters of an inch, highest in the Northern Sacramento Valley. For the foothills and mountains, values range from around half an inch to 2 inches. Precip diminishes by Monday afternoon as subsidence increases over Interior NorCal. Upper ridging brings drier weather Monday night and Tuesday. Night and morning valley fog may be more prevalent during this period. Temperatures trend up Monday into Tuesday to near or slightly above normal. PCH && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Mid range models in fairly good agreement in bringing a Pacific frontal system into northwest California Wednesday morning then through the north state during the day on Wednesday. 00z runs slowed this system down about 6 hours but 06z run sped it back up again. This system looks to be of moderate strength with moderate snow levels between about 4500 and 5500 feet. Main frontal band moves into the Sierra Thursday night with several inches of snowfall expected for likely travel impacts. Main upper trough pushes through the region on Thursday with cold air behind the front bringing snow levels down to 2500 to 3500 feet. Instability will keep showers going through the day with daytime highs remaining a little below normal. Upper ridge begins to build over the eastern Pacific and west coast on Friday pushing the shower threat northward to north of about Red Bluff. Upper ridge continues to amplify on Saturday bringing daytime temperatures up to a few degrees above normal. Most of the CWA should remain dry next Saturday if current models hold but a shortwave slipping over the ridge could bring a few showers over the mountains of northern Shasta county. && .AVIATION... VFR conds ovr Intr NorCal nxt 24 hrs exc isold MVFR/IFR conds poss in Cntrl Vly in BR/FG btwn 10z-18z Sun. Dtrtg conds Sun aftn into ngt as nxt Pac fntl sys movs inld. LCL N to NW sfc wnds up to 12 kts poss in Cntrl Vly til arnd 00z Sun. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday morning through Monday morning for Mountains Southwestern Shasta County to Northern Lake County- Shasta Lake Area / Northern Shasta County-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 1:05 PM PST | Winter Weather Advisory | STO | 45 hr |
Nearby
Winter Storm Warnings in California, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.